MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, a distal end leak for the ultrasonic gastrovideoscope.The issue occurred during diagnostic (echo endoscopy) and completed using the same device.There was no patient harm associated with the event.Device was returned and inspected and found acoustic lens had a scratch which reached to the glue-layer.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.The device evaluation found deep cut/lifting part on the probe unit that reached to the hard part under the pink probe coating and acoustic lens was damaged.Additional evaluation findings are as follows: due to wear of forceps elevator (fe) lever, upward/downward (u/d) angulation control knob cannot be locked securely, scope cover plate was detached, scope cover had a chip, switch button (sw) one had a cut and damaged, forceps channel port had discoloration, switch box had a scratch, forceps elevator (fe) lever had a scratch, grip was deformed, air/water (aw) cylinder had discoloration, scope cylinder had discoloration, sheet holder unit had corrosion due to water leakage, electrical connector was dirty due to water leakage, due to damage on ultrasonic cable, the number of missing element exceeds the standard value, due to peeling of acoustic lens, displayed ultrasound image was defective, due to damage on ultrasonic probe, a noise occurs in the ultrasound image when operating the angle, adhesive around objective lens had wear, objective lens had a crack, adhesive around light guide (lg) lens had wear, corrosion, and bundle had breakage, adhesive on bending section cover or distal sheath (ar) had wear, connecting tube had a buckling, due to damage on connecting tube, insertion section was too soft, due to wear of angle wire, bending angle in up direction does not meet the standard value, due to wear of angle wire, the play of u/d knob was out of the standard value, due to wear of angle wire, the play of right/left (r/l) knob was out of the standard value, due to a dent on bending tube, due to deterioration of braid of bending tube, tightness of the braid had become uneven, bending tube was damaged, ultrasonic cable had a buckling, ultrasound case was deformed, frame 260 had corrosion due to water leakage, inner shield had corrosion due to water leakage; outer shield had corrosion due to water leakage, universal cord had buckling.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of the event is likely due to wear and tear damage with customer mishandling and with increasing usage over time.However, the root cause of the reported event is unable to be the event can be prevented by following the instructions for use (ifu) which state: [warnings and cautions].Do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16702721
Report Number3002808148-2023-03500
Device Sequence Number5617222
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown